Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 182, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 1, 2020, 4:16 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 29 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2020, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 1, 2020, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 18 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:16 PM EDT | TSTM WND DMG | 1 Ne Clyattville, GA | REPORT OF A TREE DOWN NEAR LOYDA RD. |
| Jul 1, 4:18 PM EDT | TSTM WND DMG | 1 Nw Remerton, GA | REPORT OF TREE DOWN NEAR WOOD VALLEY DRIVE. |
| Jul 1, 4:18 PM EDT | TSTM WND DMG | 1 S Valdosta, GA | REPORT OF A TREE DOWN NEAR HAMILTON STREET. |
| Jul 1, 4:25 PM EDT | TSTM WND DMG | Barretts, GA | REPORT OF A TREE ON POWERLINES NEAR BEMISS AND NEW BETHEL RD. |
| Jul 1, 4:25 PM EDT | TSTM WND GST 44 | 1 Sw Moody Afb, GA | AWOS STATION KVAD MOODY AFB REPORTED A WIND GUST OF 44 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WUUS52 KTAE 012016
SVRTAE
GAC173-185-012045-
/O.NEW.KTAE.SV.W.0182.200701T2016Z-200701T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
416 PM EDT Wed Jul 1 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southern Lanier County in south central Georgia...
Lowndes County in south central Georgia...
* Until 445 PM EDT.
* At 415 PM EDT, a severe thunderstorm was located near I-75 At Exit
16, or near Valdosta, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lake Park, Valdosta, Hahira, Moody Air Force Base, I-75 At Exit 16,
Remerton, Dasher, Naylor, Greenwood, Barretts, Twin Lakes, Valdosta
Regional Airport, Kinderlou, Clyattville, I-75 At Exit 22, I-75 At
Exit 11 and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8313 3077 8314
3068 8314 3069 8341 3083 8340 3084 8336
3085 8335 3088 8337 3089 8339 3103 8338
3101 8297 3087 8297
TIME...MOT...LOC 2015Z 275DEG 21KT 3082 8324
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:24 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 1, 3:24 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 324 PM EDT Wed Jul 1 2020 .NEAR TERM [Today through Thursday]... Convection developed near the coast across the Florida Panhandle and Big Bend with the seabreeze front today. The more significant storms though have been associated with an MCV that pushed into southeast Alabama and southwest Georgia. This defined line has produced areas of strong winds with sporadic damage reports received. The stronger storms with this have generally been those moving to the east/southeast. As the line of storms sinks southward, thunderstorms will continue into the evening with the main threat being damaging wind. While thunderstorms will diminish some tonight, a few showers and thunderstorms will be possible with scattered to numerous storms expected again on Thursday. Highs will be around 90 with lows in the lower to mid 70s. .SHORT TERM [Thursday Night through Friday Night]... As the upper trough over northeast CONUS lifts out into the Atlantic throughout Friday a stream of vorticity and high moisture will remain over our CWA. PoPs will be high throughout Friday, with values greater than 70% as a weak area of low pressure develops over our area along with some mid-level height falls. A deep layer of moisture will be present with this system which will bring us into a period of wet weather. Lows will be around low to mid 70s Thursday night with highs in the upper 80s to low 90s on Friday. .LONG TERM [Saturday Through Wednesday]... The latest EURO and GFS are starting to focus into a similar pattern. Although their positions for this area of low pressure differ, the general theme of wet weather will remain the same through the weekend. Most models point to an wet and unstable environment until this area of low pressure lifts out of our area Tuesday night. High relative humidity (>70%) and CAPE values (>1500 J/kg) will allow precipitation to occur just about every day with the potential for the highest precip totals being Saturday through Monday Night as the trough sits over our area. We will remain in an unsettled pattern into the second half of next week, even after the trough lifts out. && .AVIATION... [Through 18Z Thursday] Showers and thunderstorms will affect the TAF sites this afternoon into this evening with all sites having a significant chance of TSRA. Also expect to see gusty winds as the storms move through the TAF sites. With lower cigs/vsbys could see even LIFR conditions with the thunderstorms but should be fairly short lived. Coverage should decrease overnight. && .MARINE... Active period ahead for area waters as a moist tropical airmass, and increased southwesterly flow bring increased thunderstorm chances along with elevated winds and seas. Conditions will be borderline cautionary through much of the period with winds around 10 to 15 mph from the west and southwest and seas around 3 feet. && .FIRE WEATHER... Active weather pattern expected the next few days with widespread showers and thunderstorms and periods of heavy rain. Red Flag conditions are not expected. This pattern will lead to some locations seeing low dispersions. && .HYDROLOGY... A wet pattern is forecast over the next several days. We'll need to watch for the potential for heavy rainfall heading into this weekend, especially given that above average convective coverage is expected leading up to this weekend. Currently, there are no significant concerns for flooding, but the pattern bears watching. Widespread rainfall amount of 3 to 5 inches are possible the next 5 to 7 days. Isolated amounts could be higher, especially as an area of low pressure slowly meanders across the area over the weekend. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 73 89 73 / 30 80 50 80 40 Panama City 77 89 77 88 76 / 40 60 60 70 50 Dothan 73 88 72 88 72 / 40 80 50 80 30 Albany 73 90 74 90 73 / 50 80 40 80 30 Valdosta 73 90 73 88 72 / 30 80 40 90 30 Cross City 76 91 74 90 74 / 30 70 50 70 40 Apalachicola 78 89 77 87 77 / 30 50 50 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Fieux MARINE...Dobbs FIRE WEATHER...Dobbs HYDROLOGY...Dobbs
In the hours before
Local storm report, Jul 1, 3:20 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG LYNN 30.98N 84.62W
07/01/2020 DECATUR GA LAW ENFORCEMENT
DAMAGE TO THE COCA COLA PLANT ON HIGHWAY 27
NORTH ABOUT 3 MILES NORTH OF WEST
BAINBRIDGE.
&&Special weather statement, Jul 1, 3:21 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Wed Jul 1 2020
FLZ011-016-017-026-GAZ155-156-012000-
Liberty FL-Gadsden FL-Jackson FL-Leon FL-Decatur GA-Seminole GA-
321 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...GADSDEN...
NORTHERN LIBERTY...LEON...SOUTHERN DECATUR AND SOUTHEASTERN SEMINOLE
COUNTIES UNTIL 400 PM EDT/300 PM CDT/...
At 321 PM EDT/221 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Quincy, moving southeast at 30 mph.
Winds up to 45 mph will be possible with this storm.
Locations impacted include...
Midway, Quincy, Tallahassee, Havana, Greensboro, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Chattahoochee, Gretna, Bristol, Attapulgus, Lake Bradford,
Rock Bluff, Juniper, Douglas City, Gaither Community Center,
Tallahassee Memorial Hosp and Florence.
LAT...LON 3027 8505 3039 8501 3044 8501 3044 8498
3045 8500 3047 8499 3054 8498 3061 8493
3062 8491 3064 8491 3070 8486 3073 8488
3080 8485 3088 8464 3071 8438 3069 8438
3068 8420 3033 8412 3030 8471 3029 8472
TIME...MOT...LOC 1921Z 329DEG 27KT 3066 8462
21-WDSpecial weather statement, Jul 1, 3:35 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
335 PM EDT Wed Jul 1 2020
GAZ158>160-012015-
Brooks GA-Lowndes GA-Thomas GA-
335 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOWNDES...EASTERN THOMAS
AND BROOKS COUNTIES UNTIL 415 PM EDT...
At 335 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pavo, or 13 miles northeast of Thomasville, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quitman, Valdosta, Thomasville, Hahira, Boston, Pavo, Coolidge, I-75
At Exit 16, Moody Air Force Base, Remerton, Morven, Barwick,
Thomasville Municipal A/P, Dillon, Enon, Merrillville, Chastain,
Clyattville, Brooks Co A/p and I-75 At Exit 11.
LAT...LON 3064 8325 3079 8402 3104 8398 3104 8380
3103 8379 3103 8378 3104 8378 3104 8366
3099 8321
TIME...MOT...LOC 1935Z 280DEG 32KT 3092 8376Special weather statement, Jul 1, 3:46 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
346 PM EDT Wed Jul 1 2020
FLZ019-GAZ159-160-012015-
Madison FL-Brooks GA-Lowndes GA-
346 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
SOUTHWESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 415 PM
EDT...
At 346 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Madison, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Park, Cherry Lake, I-75 At Exit 5, Nankin, Hanson and Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 8328 3062 8327 3059 8326 3055 8326
3052 8324 3048 8324 3046 8322 3054 8350
3070 8347 3068 8314 3063 8314
TIME...MOT...LOC 1946Z 275DEG 19KT 3059 8337Local storm report, Jul 1, 4:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 3 SSW ARMENA 31.63N 84.30W
07/01/2020 TERRELL GA PUBLIC
REPORT OF TREES AND POWERLINES DOWN ON
WADSWORTH DRIVE.
&&
RHLocal storm report, Jul 1, 4:14 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 SE THOMASVILLE 30.82N 83.95W
07/01/2020 THOMAS GA PUBLIC
REPORT OF TREES DOWN NEAR OLD MONTICELLO RD
AND PINETREE BLVD.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:32 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 43 min |
| Jul 1, 1:14 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Lee, Randolph, Terrell | 46 min |
| Jul 1, 1:27 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Randolph, Terrell, Worth | 48 min |
| Jul 1, 1:40 PM EDT | Special Weather Statement | TAE | Early, Miller | 65 min |
| Jul 1, 2:01 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 44 min |
| Jul 1, 2:09 PM EDT | Severe Thunderstorm Warning | TAE | Early | 51 min |
| Jul 1, 2:15 PM EDT | Special Weather Statement | TAE | Dougherty, Worth | 30 min |
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Mitchell, Seminole | 46 min |
| Jul 1, 2:37 PM EDT | Special Weather Statement | TAE | Seminole | 38 min |
| Jul 1, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 37 min |
| Jul 1, 3:01 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 31 min |
| Jul 1, 3:35 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes, Thomas | 40 min |
| Jul 1, 3:40 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Lowndes, Thomas | 35 min |
| Jul 1, 4:39 PM EDT | Special Weather Statement | TAE | Lanier | 36 min |
| Jul 1, 4:44 PM EDT | Special Weather Statement | TAE | Lowndes | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.